| Catalog Number |
ROB10019 |
| Medical Device Problem Codes |
Degraded (1153); Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a cori-assisted tka, they noticed the real intelligence tibia tracker have wear around where the clamps tighten on the tracker frame.They were unable to complete tibia bone removal because of the movement.Surgery was performed after a non-significant delay, with the same devices.No further complications were reported.
Additional Manufacturer Narrative
H3, h6: the real intelligence tibia tracker, part number rob10019, lot number 22mct0024, used for treatment, was returned for evaluation.The reported problem was visually confirmed.There is visible wear on the teeth of the anchoring arm, and some wear and scratches around the edges of the frame.A functional evaluation was performed.Although the tracker teeth were worn, it was able to properly seat into a clamp during testing.The most likely cause of the worn tracker teeth seems to be due to normal wear and tear over time.Although the tracker was still able to securely lock into a known good clamp during testing, wear to the tracker clamps used may have contributed to the issue in conjunction with the worn tracker teeth, resulting in improper seating or slipping even when fully tightened.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review was performed by part number and similar complaints were identified.A review by lot number was performed and no similar complaints were identified.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.